MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 13 CM; CATEHTER HEMODIALYSIS NON IMPL

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 13 CM; CATEHTER HEMODIALYSIS NON IMPL
Model Number IPN030210
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported the dilator tip was found damaged during use on the patient.No patient harm was reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The customer returned multiple components of a hemodialysis kit , including one dilator, catheter, and guide wire assembly for analysis.Definite signs of use were observed on the returned components.Visual analysis revealed that the dilator tip was frayed.The appearance of the damage is consistent with undue force applied on the dilator.The overall length of the dilator measured 5 1/2" which is within the specification limits of 5 1/4" - 5 3/4" per the dilator product drawing.The outer diameter of the dilator measured 0.1571" which is within the specification limits of 0.156" - 0.160" per the dilator product drawing.The inner diameter of the dilator measured 0.055" which is within the specification limits of 0.051" - 0.061" per the dilator product drawing.The inner diameter of the dilator at the proximal tip could not be accurately measured due to the damage.The dilator was functionally tested per the instructions for use (ifu) provided with this kit which instructs the user, "use tissue dilator to enlarge tissue tract to the vein as required.Follow the angle of the guidewire slowly through the skin".A lab inventory guide wire was threaded through the dilator , and was able to pass with little to no resistance.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage." the customer report of dilator tip damage was confirmed through investigation of the returned sample.The dilator tip appeared frayed and split.Despite this, the dilator passed all relevant dimensional and functional requirements, and a device history record review revealed no obvious defects or anomalies.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 13 CM
Common Device Name
CATEHTER HEMODIALYSIS NON IMPL
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17197790
Report Number3006425876-2023-00601
Device Sequence Number5440787
Product Code MPB
UDI-Device Identifier00801902100269
UDI-Public00801902100269
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K993933
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/02/2024
Device Model NumberIPN030210
Device Catalogue NumberCU-23122-F
Device Lot Number71F22E7742
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2023
Supplement Date Received by Manufacturer07/17/2023
07/26/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date07/18/2023
07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient SexUnknown